I must tell you - the lady who oversaw the lasagna making last night made some of the BEST lasagna I have ever eaten. One of the other women made a from-scratch chocolate cake - it was TO DIE for - as the saying goes. I am gaining back some of that weight I lost, I must say. The night before, it was a Puerto Rican dinner - very spicy, but very good.
The physical therapist had Butch climb some stairs this morning - 4 up and back down. He did well. Then we walked, and she gave him 3 more exercises - marching in place, etc. She will add 2 more tomorrow - he is working away, and doing better every day. The progress is a little too slow for him (and me, I'm afraid), but they say he is doing excellant. He says he feels like he is ready to turn that corner, but - hasn't done it yet. He needs to get rid of that washed out feeling - they assure us this is normal progress - 3 weeks of time for every week spent in bed to get back to normal. Occupational therapy is coming in after lunch, then we will go down to the courtyard and play rummy - big excitement!
They tell me that the temperature is to be in the 80's this week - much warmer. I have missed swimming in Mom and Dad's pool - only got a couple of swims in this year. Maybe when we get back, it will still be swimming season - I hope.
I will try going back to the yogurt today. Until 3 days ago, I was bringing yogurt in every day, but - he really doesn't like it very much, and I haven't for the last couple of days. Interesting that the thrush showed up after I stopped giving him the yogurt, so - we will go back to it today. He says his mouth feels a great deal better already - he IS eating a bit better, also - not as much as I would like, but much better. The milkshakes here at the hospital are not very good - the Doctor told me to go down to Wendy's (about 6 blocks) and bring him a Frosty - I would, but am afraid it will melt before I get it back!
I haven't heard anything more about stopping the wound vac - we will have to ask the Doctor when we see him. Also, I need to find out when the antibiotics are supposed to stop - at least through the IV (they mentioned a while ago that he could take a pill when we leave the hospital). They watch pretty carefully, because there are some pretty serious side effects that can happen with that vancomycin - particularly if you run it through the IV too fast. One of the side effects is called "Red Man" - the person turns beet red! That hasn't happened to him, but - he does get a lot of chills - that is why you see that blanket wrapped around him in the pictures - the antibiotic side effects, plus the weight loss combined and he gets the chills a lot.